BCG treatment side effects

  • 4 replies
  • 75 subscribers
  • 233 views

Hi all. I'm new to the site but decided I wanted to be with others who are going through the same experiences to share helpful information.

I have just completed a 6 week BCG instillation course for bladder cancer and after the 2nd dose I have developed lower backache on one side and wondered if anyone else has experienced this. It is not severe and does not affect my mobility.

Thanks

  • Hi  and a warm welcome to this friendly and supportive group. Good to know you have completed your BCG. Not had BCG myself but your symptoms sound familiar. I'm sure others with experience will be along to offer some help. Best wishes.

    Best wishes to All,   rily.

    Community Champion Badge

    What is a Community Champion ?

  • Busby, yes I have had that. I think the BCG irritated the would site of my TURBT, and that caused it, mind you my whole bladder was like WW2. Buy hey, it was definitely doing something ! What’s your grade / type size of tumour

  • Hi Busby Boy

    Welcome to the group and well done for completing the 6 week BCG induction. Clap Do you have a date booked for your check cystoscopy? Any problems with your bladder they will be spotted during that. Also it's a chance to tell the clinicians of your concerns. I've just had number 4 of 6 and doing well, but it does make me very tired for a few days.

    Sending you hugs and positive thoughts for a clear cystoscopy.

    Love Ade xx

  • I didn’t experience back pain during the first six BCG, but I had suffered substantial back pain in the right lower back before the TURBT which improved significantly after the tumour was removed. I have no doubt that my pain was related to the location of the tumour and I strongly suspect yours is as well due to the effect of the BCG on the scraped area of the bladder. Please let us know when it improves.